What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at May 10, 12:05 PM CST, 1 hour 40 minutes earlier.
Area forecast discussion, May 10, 12:05 PM CST, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
105 PM CDT Wed May 10 2023
...New AVIATION...
.UPDATE...
Issued at 1015 AM CDT Wed May 10 2023
Temperatures range from the mid 70s to lower 80s with dewpoints in
the mid to upper 60s this morning. A band of light rain,
associated with an upper low, was already starting to lift into
southern part of the forecast area this morning. Hi-res models
depict this band slowly lifting north across the rest of the Mid-
South through late afternoon. Although no organized severe weather
is expected, heavy rainfall along with slow-moving storms could
create some isolated flooding issues. Additional bands of showers
and thunderstorms will occur later this evening.
The current forecast is on track with no major changes needed at
this time.
AC3
&&
.SYNOPSIS...
Issued at 306 AM CDT Wed May 10 2023
An unsettled weather pattern will continue across the
region for the next several days. The Mid-South can expect warm
temperatures, high humidities, and periods of showers and
thunderstorms. A pattern change is looking likely early next week
resulting in cooler conditions.
&&
.DISCUSSION...
(Today through Tuesday)
Issued at 306 AM CDT Wed May 10 2023
Daytime heating and a stalled frontal boundary return
shower and thunder chances this morning. This stalled frontal
boundary will allow for widespread shower and thunderstorm
chances across the Mid-South to continue for the rest of the work
week. High temperatures generally in the 80s and dewpoints nearing
70 will continue as southerly flow is anticipated to return this
afternoon. The return of southerly flow, PW values in the 80th
percentile, and warm temperatures keep thunderstorms likely this
afternoon, but no severe weather chances are slim. Some of these
storms may be capable of producing locally heavy rainfall,
specifically along the Delta Region and northeast Arkansas. WPC
has issued a Slight Risk ERO for these areas today.
A small decrease in shower and thunder activity is possible for
Saturday evening as ridging occurs off to our southeast.
Temperatures and dewpoints are expected to keep on track and some
areas may reach 90 this weekend.
A low pressure system forming in the northern Plains is looking to
extend a cold front across the central United States and trek
southeast Monday. Showers and thunderstorms are likely with the
frontal passage, but will be followed by cooler and drier
temperatures next week.
DNM
&&
.AVIATION...
(18Z TAFS)
Issued at 1259 PM CDT Wed May 10 2023
Showers and thunderstorms will continue along an outflow boundary
this afternoon into the evening hours. Generally VFR conditions
will prevail through tonight outside of convection, but IFR
ceilings and gusty winds are possible with any storms. This
activity will diminish this evening, though scattered showers will
be possible overnight, mainly over eastern AR. A lull in
precipitation is anticipated on Thursday morning but we do
expect low clouds to fill in across the Mid-South during this
period. Wind speeds will generally remain below 10 kts.
MJ/GNC
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...Flash Flood Watch through Saturday afternoon for MSZ011.
TN...None.
&&
PUBLIC FORECAST...AC3
AVIATION...MJ/GNC
In the hours before
Special weather statement, May 10, 12:23 PM CST, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Memphis TN
123 PM CDT Wed May 10 2023
TNZ049-101900-
Tipton TN-
123 PM CDT Wed May 10 2023
...A strong thunderstorm will impact portions of central Tipton
County through 200 PM CDT...
At 123 PM CDT, Doppler radar was tracking a strong thunderstorm over
Brighton, or 7 miles southwest of Covington, moving north at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Covington, Munford, Brighton, Atoka, Burlison, Garland, Clopton,
Akins Corner and Bride.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3545 8967 3545 8977 3560 8981 3560 8966
TIME...MOT...LOC 1823Z 178DEG 13KT 3549 8974
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SchlessigerSpecial weather statement, May 10, 12:25 PM CST, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Memphis TN
125 PM CDT Wed May 10 2023
ARZ028-TNZ048-049-101900-
Mississippi AR-Tipton TN-Lauderdale TN-
125 PM CDT Wed May 10 2023
...A strong thunderstorm will impact portions of south central
Mississippi, central Tipton and southwestern Lauderdale Counties
through 200 PM CDT...
At 124 PM CDT, Doppler radar was tracking a strong thunderstorm near
Munford, or 8 miles south of Fort Pillow State Park, moving north at
20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fort Pillow State Park, Munford, Fulton, Gilt Edge, Burlison,
Drummonds, Beaver and Randolph.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3545 8981 3544 8992 3564 8998 3565 8978
TIME...MOT...LOC 1824Z 177DEG 17KT 3551 8987
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SchlessigerLocal storm report, May 10, 12:54 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
154 PM CDT WED MAY 10 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0132 PM HAIL 1 NNE GILT EDGE 35.55N 89.82W
05/10/2023 E0.88 INCH TIPTON TN FIRE DEPT/RESCUE
NICKEL SIZE HAIL REPORTED IN GILT EDGE AT
FIRE DEPT. POWER IS ALSO OUT.
&&
AJCLocal storm report, May 10, 1:10 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
210 PM CDT WED MAY 10 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0132 PM TSTM WND DMG 1 ENE BURLISON 35.56N 89.76W
05/10/2023 TIPTON TN 911 CALL CENTER
MULTIPLE TREES DOWN ON HIGHWAY 59 WEST IN
BURLISON. TIME IS RADAR ESTIMATED.
&&
AJCSpecial weather statement, May 10, 1:16 PM CST, 29 minutes before
Special Weather Statement
National Weather Service Memphis TN
216 PM CDT Wed May 10 2023
TNZ089-101945-
Fayette TN-
216 PM CDT Wed May 10 2023
...A strong thunderstorm will impact portions of northwestern Fayette
County through 245 PM CDT...
At 216 PM CDT, Doppler radar was tracking a strong thunderstorm near
Somerville, or 19 miles northeast of Collierville, moving north at 15
mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Somerville, Warren, Oakland, Lambert, Yum Yum, Powers, Griffen and
Moorman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3519 8937 3519 8951 3534 8956 3535 8933
TIME...MOT...LOC 1916Z 167DEG 13KT 3524 8943
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
SchlessigerSpecial weather statement, May 10, 1:23 PM CST, 22 minutes before
Special Weather Statement
National Weather Service Memphis TN
223 PM CDT Wed May 10 2023
ARZ018-026-102000-
Greene AR-Craighead AR-
223 PM CDT Wed May 10 2023
...A strong thunderstorm will impact portions of south central Greene
and northeastern Craighead Counties through 300 PM CDT...
At 222 PM CDT, Doppler radar was tracking a strong thunderstorm over
Monette, moving north at 15 mph.
HAZARD...Winds in excess of 30 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lake City, Monette, Black Oak, Lester, Poplar Ridge, East Black Oak,
Macey and Schug.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3602 9036 3601 9037 3600 9037 3600 9031
3586 9029 3581 9044 3598 9055
TIME...MOT...LOC 1922Z 166DEG 11KT 3590 9039
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH
Schlessiger